Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2017, 5:52 PM EDT for Dodge County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 5:52 PM EDT (21:52 UTC)
- Expired
- Aug 14, 2017, 6:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
445
WWUS82 KFFC 142152
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT MON AUG 14 2017
GAZ097-109-142215-
Laurens GA-Dodge GA-
552 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND DODGE
COUNTIES UNTIL 615 PM EDT...
At 552 PM EDT...a strong thunderstorm was over Eastman...moving
northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Plainfield and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3211 8320 3218 8326 3242 8311 3216 8296
TIME...MOT...LOC 2152Z 234DEG 13KT 3216 8318
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:19 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 14, 3:19 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 319 PM EDT Mon Aug 14 2017 .SHORT TERM /Tonight through Tuesday Night/... Models continue to show upper level disturbance impacting the area late this afternoon through evening, with more storm coverage than the last few days. These storms could take on a more organized structure as they move into north Georgia. Have continued likely pops through the evening hours when storm coverage should be highest. At this time, short term HiRes solutions suggest activity should diminish into the overnight period with the loss of daytime heating. Some storms this evening could be strong, and will certainly be efficient rain producers. Although the better dynamics will accompany the disturbance as it moves over the area, the best instability and moisture do remain south of a stationary boundary over central Georgia. Regardless, PWs are high, and with westerly flow feeding in ample moisture ahead of the boundary, could see hourly rainfall rates in excess of 2 inches, with the possibility of up to 4 inches in areas where storms have little movement or train over the same area. Stay alert to changing conditions and warnings/advisories, particularly in northwest Georgia. WPC has far north Georgia in a marginal risk for flash flooding through tonight. Boundary just meanders over middle Georgia Tuesday with no real focus for convective development. At this time, have opted for slightly lower pops than the previous forecast package, with good chance pops over the area. 31 .LONG TERM /Wednesday through Monday/... No major changes from the previous forecast. Previous long term discussion follows... 17 LONG TERM /Tuesday Night through Sunday/... We will go through most of the long term under a moist and unstable airmass as a mid-level ridge of high pressure continues to build into the area through mid-week. As we approach the weekend, a digging trough will emerge from the Great Lakes region eventually moving east, undercutting the existing ridge. A trailing front associated with this low will move south into the area Friday night into early Saturday, eventually stalling across central/southern GA through the remainder of the weekend. Given this synoptic pattern, we can expect to have scattered to numerous showers/thunderstorms through much of the work-week. There may be a bit less coverage Saturday behind the front, especially across the north. Looking a bit further at the upper level support, one could argue that we should see a bit more coverage of precipitation across the northern tier on Friday and then across central GA Saturday ahead/along the front. While this is toward the end of the forecast period, models have been fairly consistent in bringing a front across the region near the beginning of the weekend. Confidence in the exact timing and intensity of the frontal passage and associated precipitation activity is low. Temperatures will be around normal, perhaps a bit above normal Thursday and Friday with southerly flow ahead of the incoming front. 26 && .AVIATION... 18Z Update... West winds expected through the period, with speeds of 10kt or less, except gusts to 20kt in/near convection. SCT-BKN VFR this afternoon will diminish with loss of daytime heating. FEW-SCT MVFR cigs possible after 08z, with IFR- MVFR vsbys. TSRA possible today through 01-02z, then again 21-00z Tuesday. VCSH beginning around 17-18z. //ATL Confidence...18Z Update... High confidence on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 92 / 70 30 20 20 Atlanta 72 87 72 89 / 70 40 20 20 Blairsville 69 83 69 86 / 70 40 20 30 Cartersville 72 88 71 89 / 50 50 20 20 Columbus 76 91 76 92 / 40 50 30 40 Gainesville 72 87 72 89 / 70 30 20 20 Macon 74 92 74 92 / 50 40 20 30 Rome 73 88 72 90 / 40 50 20 20 Peachtree City 72 88 72 90 / 60 50 20 30 Vidalia 76 93 76 93 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Aug 14, 3:52 AM EDT, 14 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 352 AM EDT Mon Aug 14 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 352 AM EDT Mon Aug 14 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected. A few strong to severe storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 5:07 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
507 PM EDT MON AUG 14 2017
GAZ051-062-142130-
Taliaferro GA-Warren GA-
507 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALIAFERRO AND
NORTHWESTERN WARREN COUNTIES UNTIL 530 PM EDT...
At 507 PM EDT...a strong thunderstorm was near Robinson, or near
Crawfordville...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Crawfordville, Sharon, Barnett, Robinson, Alexander Stephens Park and
Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3347 8276 3346 8300 3348 8300 3349 8298
3352 8299 3357 8301 3364 8289 3362 8288
3364 8288 3364 8285 3365 8284
TIME...MOT...LOC 2107Z 245DEG 12KT 3354 8296
WIND...40MPHSpecial weather statement, Aug 14, 5:12 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT MON AUG 14 2017
GAZ031-041>044-052-053-142145-
Douglas GA-Coweta GA-Haralson GA-Carroll GA-Heard GA-Paulding GA-
South Fulton GA-
512 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...COWETA...SOUTHEASTERN
HARALSON...CARROLL...HEARD...SOUTHEASTERN PAULDING AND SOUTHWESTERN
SOUTH FULTON COUNTIES UNTIL 545 PM EDT...
At 512 PM EDT...a line of strong thunderstorms was along a line
extending from near Temple to Franklin...and moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, Douglasville, Carrollton, Franklin, Villa Rica, Bremen,
Temple, Grantville, Mount Zion, Luthersville, Whitesburg, Waco,
Centralhatchee, Moreland, Roopville, East Newnan, Corinth,
Chattahoochee Hill Country, Plant Yates and Brownsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3377 8519 3384 8472 3381 8472 3381 8469
3322 8472 3322 8485 3323 8487 3322 8495
3324 8525
TIME...MOT...LOC 2112Z 264DEG 26KT 3376 8507 3327 8510
WIND...40MPHSpecial weather statement, Aug 14, 5:25 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
525 PM EDT MON AUG 14 2017
GAZ076-142200-
Jefferson GA-
525 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY UNTIL
600 PM EDT...
At 525 PM EDT...a strong thunderstorm was near Wrens, or 10 miles
east of Gibson...moving northeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Wrens, Stapleton, Avera, Matthews and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3319 8225 3309 8244 3318 8257 3327 8243
3331 8238 3331 8234 3330 8231 3327 8229
3326 8226 3323 8224 3323 8223
TIME...MOT...LOC 2125Z 221DEG 14KT 3318 8243Special weather statement, Aug 14, 5:29 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT MON AUG 14 2017
GAZ051-062-142200-
Taliaferro GA-Warren GA-
529 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO AND NORTHWESTERN
WARREN COUNTIES UNTIL 600 PM EDT...
At 529 PM EDT...a strong thunderstorm was near Crawfordville. This
storm was nearly stationary.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Crawfordville, Sharon, Barnett, Robinson, Alexander Stephens Park and
Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3345 8280 3346 8300 3348 8300 3349 8298
3359 8301 3360 8299 3361 8299 3363 8289
3362 8288 3363 8287 3365 8280 3363 8278
TIME...MOT...LOC 2129Z 297DEG 3KT 3350 8292Special weather statement, Aug 14, 5:43 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT MON AUG 14 2017
GAZ042>044-053-142215-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
543 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...COWETA...
SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 615
PM EDT...
At 543 PM EDT...a line of strong thunderstorms was along a line
extending from Byers Crossroads to Grantville...and moving east at 20
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, Palmetto, Grantville, Whitesburg, Moreland, Sharpsburg,
Turin, East Newnan, Chattahoochee Hill Country, Plant Yates, Byers
Crossroads, Hannah, Arnco-Sargent, Dunaway Gardens, Cannongate,
Campbellton, Roscoe, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3358 8491 3367 8464 3323 8464 3323 8491
TIME...MOT...LOC 2143Z 258DEG 18KT 3354 8485 3325 8484
WIND...40MPHSpecial weather statement, Aug 14, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT MON AUG 14 2017
GAZ097-109-142215-
Laurens GA-Dodge GA-
552 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND DODGE
COUNTIES UNTIL 615 PM EDT...
At 552 PM EDT...a strong thunderstorm was over Eastman...moving
northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Plainfield and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3211 8320 3218 8326 3242 8311 3216 8296
TIME...MOT...LOC 2152Z 234DEG 13KT 3216 8318
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:08 PM EDT | Special Weather Statement | FFC | Taylor | 22 min |
| Aug 13, 9:57 PM EDT | Flash Flood Warning | FFC | Schley | 6 hr |
| Aug 13, 10:02 PM EDT | Areal Flood Warning | FFC | Chattahoochee, Marion, Muscogee | 4 hr |
| Aug 14, 12:38 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Aug 14, 1:02 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Aug 14, 1:59 PM EDT | Special Weather Statement | FFC | Walton | 31 min |
| Aug 14, 2:28 PM EDT | Special Weather Statement | FFC | Oconee | 32 min |
| Aug 14, 2:53 PM EDT | Special Weather Statement | FFC | Crisp | 52 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | FFC | Clarke | 35 min |
| Aug 14, 4:05 PM EDT | Special Weather Statement | FFC | Hancock | 25 min |
| Aug 14, 4:26 PM EDT | Special Weather Statement | FFC | Hancock | 49 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| Aug 14, 4:56 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
| Aug 14, 5:07 PM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
| Aug 14, 5:12 PM EDT | Special Weather Statement | FFC | Carroll, Coweta, Douglas, Heard | 33 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Aug 14, 5:29 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Aug 14, 5:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 14, 6:12 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 14, 6:25 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Aug 14, 6:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 6:34 PM EDT | Special Weather Statement | FFC | Muscogee | 26 min |
| Aug 14, 6:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 14, 6:52 PM EDT | Special Weather Statement | FFC | Bibb | 23 min |
| Aug 14, 7:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 7:11 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Aug 14, 7:14 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Aug 14, 7:17 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Aug 14, 7:19 PM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Aug 14, 7:26 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 14, 7:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 7:34 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Aug 14, 7:41 PM EDT | Special Weather Statement | FFC | Gwinnett | 34 min |
| Aug 14, 7:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Aug 14, 7:54 PM EDT | Special Weather Statement | FFC | Marion | 51 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.